IMI Interdisciplinary Mathematics InstituteCollege of Arts and Sciences
News Archives by Year

2017 News Archive

February 07, 2017
Boyce, DiPrima and Meade Publish Two Books on Elementary Differential Equations

As part of its series of books on Differential Equations, Wiley has published the books "Elementary Differential Equations, Enhanced eText, 11th Edition" (ISBN-978-1-119-32063-0) and "Elementary Differential Equations and Boundary Value Problems, Enhanced eText, 11th Edition" (ISBN-978-1-119-38164-8), both by William E. Boyce, Richard C. DiPrima, and Douglas B. Meade (IMI).

Both books are "written from the viewpoint of the applied mathematician, whose interest in differential equations may sometimes be quite theoretical, sometimes intensely practical, and often somewhere in between. The authors have sought to combine a sound and accurate (but not abstract) exposition of the elementary theory of differential equations with considerable material on methods of solution, analysis, and approximation that have proved useful in a wide variety of applications. While the general structure of the book remains unchanged, some notable changes have been made to improve the clarity and readability of basic material about differential equations and their applications.

In addition to expanded explanations, the 11th edition includes new problems, updated figures and examples to help motivate students. The program is primarily intended for undergraduate students of mathematics, science, or engineering, who typically take a course on differential equations during their first or second year of study. The main prerequisite for engaging with the program is a working knowledge of calculus, gained from a normal two‐ or three‐ semester course sequence or its equivalent. Some familiarity with matrices will also be helpful in the chapters on systems of differential equations."

January 09, 2017
Binev et al. publish paper in the SIAM/ASA Journal on Uncertainty Quantification

Peter Binev (IMI), A. Cohen, W. Dahmen (IMI), R. DeVore (IMI), G. Petrova, and P. Wojtaszczyk published their paper "Data assimilation in reduced modeling" online in the SIAM/ASA Journal on Uncertainty Quantification (Vol. 5, Issue 1, 2017, pp. 1-29, DOI:10.1137/15M1025384). For details, please visit: http://epubs.siam.org/doi/10.1137/15M1025384

© Interdisciplinary Mathematics Institute | The University of South Carolina Board of Trustees | Webmaster
USC